Authors: Stevanović, Sanja 
Title: On a relation between the Zagreb indices
Journal: Croatica Chemica Acta
Volume: 84
Issue: 1
First page: 17
Last page: 19
Issue Date: 1-May-2011
Rank: M23
ISSN: 0011-1643
DOI: 10.5562/cca1579
Let G=(V,E) be a simple graph with n=|V| vertices and m=|E| edges. The first and the second Zagreb index are defined as M1= σuεVd2u and M2= σuvεEdudv, where du is the degree of vertex u. Professor Pierre Hansen at the International Academy of Mathematical Chemistry Meeting in 2006 conjectured that M1/m≤ M1/n holds for all simple graphs. While the conjecture is true for trees, unicyclic and chemical graphs, several counterexamples appeared in the literature. Here we extend the construction of counterexamples by showing that we may add a sufficiently large star to any graph G with m≥n+δ to obtain a counterexample For the variable Zagreb indices λ M1= σuεVdu2λ and λ M2=σuvεvd 2λuand λM2= σuvεEdλudλv, we prove that any graph G can be extended by a suitably large star so that λM1/n>λM2/m when 0<λ<1, and λM1/n1.
Keywords: Molecular structure descriptor | Zagreb indices
Publisher: Croatian Chemical Society
Project: Spatial, environmental, energy and social aspects of developing settlements and climate change ‚Äì mutual impacts 

Show full item record


checked on May 23, 2024

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.